Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 22, NWS Pendleton, OR

July 17, 2014Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jul 17, 2014, 8:24 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jul 17, 2014, 1:00 PM PDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2014, 8:24 AM PDT (15:24 UTC)
In effect from
Jul 17, 2014, 1:00 PM PDT
Expired
Jul 18, 2014, 9:07 PM PDT
In force
32 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2014-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2014-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WWUS76 KPDT 171524
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
824 AM PDT THU JUL 17 2014

...WINDY THROUGH END OF THE WEEK...

.A TIGHT AND COMPACT PRESSURE GRADIENT OVER THE CASCADES WILL PRODUCE
WINDY CONDITIONS IN THE KITTITAS VALLEY.

WAZ026-180000-
/O.NEW.KPDT.WI.Y.0022.140717T2000Z-140719T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
824 AM PDT THU JUL 17 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT FRIDAY. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE
  EVENING. THEY WILL DECREASE SLIGHTLY OVERNIGHT THROUGH FRIDAY
  MORNING THEN ONCE AGAIN INCREASE FRIDAY AFTERNOON AND EVENING.

* WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
5 follow-up statements
747 
WWUS76 KPDT 172158
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
258 PM PDT THU JUL 17 2014

...WINDY THROUGH END OF THE WEEK...

.A TIGHT AND COMPACT PRESSURE GRADIENT OVER THE CASCADES WILL
PRODUCE WINDY CONDITIONS IN THE KITTITAS VALLEY.

WAZ026-180600-
/O.CON.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
258 PM PDT THU JUL 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* TIMING: WINDS WILL CONTINUE THROUGH THE EVENING. THEY WILL
  DECREASE SLIGHTLY OVERNIGHT THROUGH FRIDAY MORNING THEN ONCE
  AGAIN INCREASE FRIDAY AFTERNOON AND EVENING.

* WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND
  45 MPH.

* IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
302 
WWUS76 KPDT 180501
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1001 PM PDT THU JUL 17 2014

...WINDY THROUGH FRIDAY EVENING...

.A STRONG PRESSURE GRADIENT OVER THE CASCADES WILL PRODUCE WINDY
CONDITIONS IN THE KITTITAS VALLEY.

WAZ026-181315-
/O.CON.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1001 PM PDT THU JUL 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* TIMING: WINDS WILL CONTINUE THROUGH THE EVENING BUT DECREASE
  SLIGHTLY OVERNIGHT THROUGH FRIDAY MORNING. WINDS WILL INCREASE
  ONCE AGAIN FRIDAY AFTERNOON AND EVENING.

* WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH.

* IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

BIEDA
176 
WWUS76 KPDT 181258
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
558 AM PDT FRI JUL 18 2014

...WINDY THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT OVER THE CASCADES WILL PRODUCE WINDY
CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS EVENING.

WAZ026-182200-
/O.CON.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
558 AM PDT FRI JUL 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING.

* WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 
  45 MPH.

* IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
937 
WWUS76 KPDT 182155
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
255 PM PDT FRI JUL 18 2014

...WINDY THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT OVER THE CASCADES WILL PRODUCE WINDY
CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS EVENING.

WAZ026-190600-
/O.CON.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
255 PM PDT FRI JUL 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING.

* WINDS: WEST TO NORTHWEST WINDS AROUND 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
733 
WWUS76 KPDT 190407
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
907 PM PDT FRI JUL 18 2014

WAZ026-190515-
/O.CAN.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
907 PM PDT FRI JUL 18 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SLOWLY DECREASED THIS EVENING. BREEZY WINDS WILL
CONTINUE TONIGHT INTO SATURDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 17, 1:28 AM PDT, 6 hours 56 minutes earlier.

Area forecast discussion, Jul 17, 1:28 AM PDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
128 AM PDT THU JUL 17 2014

.SHORT TERM...TODAY THROUGH SATURDAY...HIGH PRESSURE ALOFT WILL
WEAKEN TODAY AND ALLOW A DRY COLD FRONT TO MOVE ACROSS THE REGION.
THIS FRONT WILL MAINLY BRING INCREASING WINDS AND JUST SLIGHTLY
COOLER TEMPERATURES. TEMPERATURES ARE STILL EXPECTED TO CLIMB INTO
THE 90S...WITH MOSTLY 80S IN THE MOUNTAINS. THERE IS VIRTUALLY NO
MOISTURE WITH THIS COLD FRONT. WINDS AND LOW RELATIVE HUMIDITY WILL
BE THE MAIN CONCERN...ESPECIALLY ALONG THE CASCADE EAST SLOPES AND
ADJACENT VALLEYS/LOWER COLUMBIA BASIN EAST OF THE CASCADES. A RED
FLAG WARNING IS IN EFFECT FOR MUCH OF THE FIRE WEATHER DISTRICT DUE
TO WINDS AND LOW RH'S. A NORTHWEST FLOW ALOFT WILL DEVELOP TONIGHT
AND FRIDAY BRINGING IN MORE COOLER AIR FOR FRIDAY AND SATURDAY. THE
SHORT TERM MODELS ARE TRYING TO BRING MOISTURE WITH ANOTHER COLD
FRONT TO THE WASHINGTON CASCADES AND ADJACENT VALLEYS FRIDAY NIGHT
AND ON SATURDAY. ANY PRECIPITATION WILL BE VERY LIGHT THOUGH AND
WILL BE CONFINED TO THE WASHINGTON CASCADES AND ADJACENT VALLEYS TO
THE EAST. BREEZY TO WINDY CONDITIONS WILL OCCUR EACH AFTERNOON AND
EVENING BEGINNING WITH AND BEHIND THE DRY COLD FRONT TODAY...WITH
THE WINDS INCREASING AGAIN FRIDAY AND SATURDAY AFTERNOONS AND
EVENINGS. THE COOLING TREND WILL CONTINUE INTO THE EXTENDED FORECAST
PERIOD. 88

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...MODELS ARE IN FAIRLY
GOOD AGREEMENT ON A TROUGH OF LOW PRESSURE DEVELOPING ALONG THE WEST
COAST BY EARLY NEXT WEEK AS THE LOW PRESSURE CENTER DROPS SOUTHEAST
INTO WESTERN CANADA AND SEVERAL WEAK SHORTWAVES MOVE ACROSS THE
REGION.  ALTHOUGH THE MODELS ARE COMING INTO AGREEMENT ON THE
POSITION OF THE MAIN FEATURES...THEY VARY WIDELY ON THE AMOUNT AND
TIMING OF MOISTURE.  WILL KEEPS SOME SMALL POPS THROUGH MUCH OF
PERIOD GENERALLY OVER THE MOUNTAIN AREAS.  TEMPERATURES WILL BE NEAR
SEASONAL LEVELS.  93

&&

.AVIATION...12 TAFS. VRF CONDITIONS EXPECTED OVER THE NEXT 24 HOURS.
SMOKE FROM WILDFIRES CONTINUES TO SPREAD ACROSS THE REGION WITH
LITTLE IN THE WAY OF CLOUD COVER.  WINDS WILL BE INCREASING TO
15-10KTS TODAY...20-25 KTS AT KDLS...KPDT AND KPSC AND PERSIST
THROUGH 12Z FRIDAY. 93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  95  61  89  61 /   0   0   0   0
ALW  98  67  90  66 /   0   0   0   0
PSC 100  64  94  65 /   0   0   0   0
YKM  95  63  89  62 /   0   0   0   0
HRI  97  62  92  63 /   0   0   0   0
ELN  89  65  84  63 /   0   0   0   0
RDM  90  49  86  49 /   0   0   0   0
LGD  91  56  86  56 /   0   0   0   0
GCD  92  58  88  57 /   0   0   0   0
DLS  90  63  85  64 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT FRIDAY ORZ041-044-503-505>511.

WA...RED FLAG WARNING UNTIL 11 PM PDT FRIDAY WAZ024-026>029-520-521.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/93/93

Nearby

Wind Advisories in Washington, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.